Kentucky, 2007Hail and Damaging Winds in Kentucky, June 23, 2007
June 23, 2007 · NWS PAH · 5 events in 4 counties and zones
Low pressure tracked slowly east across central Illinois during the day. A south to southwest flow of very warm and humid air feeding into this system contributed to locally severe storms over the Lower Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $54,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracked slowly east across central Illinois during the day. A south to southwest flow of very warm and humid air feeding into this system contributed to locally severe storms over the Lower Ohio Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 23, 2:10 PM CST, 22 minutes earlier.
Area forecast discussion, Jun 23, 2:10 PM CST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
310 PM CDT SAT JUN 23 2007
.DISCUSSION...
MAIN CONCERN FOR THIS FORECAST IS THE POTENTIAL FOR CONVECTION
THROUGH SUNDAY.
SCATTERED STRONG THUNDERSTORMS HAVE DEVELOP OVER THE SOUTHERN HALF
OF THE AREA THIS AFTERNOON. ELSEWHERE...A BAND OF THUNDERSTORMS HAS
DEVELOPED IN THE STL AREA IMMEDIATELY AHEAD OF THE WEAK UPPER
DISTURBANCE OVER NORTHERN MISSOURI...AND ANOTHER CLUSTER OF
THUNDERSTORMS IS ADVANCING NORTHEAST OUT OF ARKANSAS. THE SCATTERED
THUNDERSTORMS CURRENTLY OVER THE AREA SHOULD CONTINUE THROUGH
SUNSET...BUT AM CONCERNED THAT THE CLUSTER OVER ARKANSAS MAY HOLD
TOGETHER INTO THE SOUTHWEST QUADRANT OF THE AREA WELL INTO THE
EVENING. THE NORTHERN CLUSTER MAY EVENTUALL TRY TO PUSH INTO OUR
NORTHERN AREAS AS WELL. WILL INCREASE POPS TO LIKELY OVER THE
NORTHWEST HALF OF THE AREA...WITH LOW CHANCE POPS IN THE SOUTHERN
PENNYRILE THROUGH 06Z. WILL TAPER POPS BACK TO CHANCE AREAWIDE AFTER
06Z.
AS THE UPPER DISTURBANCE DRIFTS SOUTH AND SOUTHWEST...IT APPEARS
THAT AT LEAST SOUTHEAST MISSOURI WILL HAVE DECENT COVERAGE OF
THUNDERSTORMS AGAIN SUNDAY AFTERNOON...POSSIBLY SOMETHING LIKE THE
STL AREA THIS AFTERNOON. AS A RESULT...WILL INSERT LIKELY POPS OVER
SOUTHEAST MISSOURI...WITH LESSER CHANCES FURTHER NORTH AND EAST. THE
12Z GFS AND NAM AND THE 09Z SREF DATA ALL SUPPORT THE LIKELY POPS IN
OUR WESTERN ZONES.
DECIDED TO LINGER A SLIGHT CHANCE THROUGHOUT THE AREA SUNDAY
NIGHT...BUT LITTLE MODEL SUPPORT FOR IT...GIVEN RISING HEIGHTS OVER
THE REGION. LOOKING INTO MONDAY AND TUESDAY...THE MODELS ARE A BIT
SLOWER TO DEVELOP THE UPPER RIDGING INTO THE AREA FROM THE
EAST...WHICH ALLOWS FOR SOME QPF OUT OF THE GFS AND SREF. WITH THAT
IN MIND HAVE INSERTED A SLIGHT CHANCE POP FOR MONDAY AFTERNOON.
THE RIDGING SHOULD SUPPRESS ANY CONVECTION OVER THE REGION ON
TUESDAY...SO WILL HAVE ONE DRY DAY IN THE FORECAST. WILL NOT
INCREASE TEMPERATURES ABOVE THE LOWER 90S...AS MOST OF THE WARMING
SEEMS TO BE WELL ABOVE THE BOUNDARY LAYER...AND SHOULD NOT HAVE A
SIGNIFICANT IMPACT ON TEMPERATURES.
AS THE COLUMN COOLS A BIT BY WEDNEDAY AFTERNOON...ISOLATED DIURNAL
CONVECTION WILL BE POSSIBLE ONCE AGAIN. THE 12Z GFS/00Z ECMWF/HPC
SOLUTIONS ALL BRING A FRONT SOUTHEAST THROUGH THE AREA THURSDAY OR
THURSDAY NIGHT. THIS SHOULD BRING A DECENT CHANCE OF RAIN...BUT
FRONTS DONT JUST PUSH THROUGH THE AREA THIS TIME OF YEAR. WILL
THEREFORE JUST KEEP 30 POPS GOING. WILL EVEN LINGER A SLIGHT CHANCE
THROUGH FRIDAY...MAINLY IN THE SOUTH WITH THE FRONT JUST SOUTH OF
THE AREA...IF NOT STILL OVER THE AREA.
IF THE FRONT COMES THROUGH...TEMPERATURES BEHIND IT WILL DROP DOWN
TO NEAR NORMAL LEVELS...OTHERWISE LOOK FOR HIGHS IN THE ABSENCE OF
WIDESPREAD THUNDERSTORMS IN THE UPPER 80S AND LOWER 90S...AND LOWS
65 TO 70 THROUGH THE WEEK.
&&
.AVIATION...
MAIN THREAT TO AVIATION OVER THE NEXT 24 HOURS WILL BE THUNDERSTORMS.
THUNDER WILL BE A SIGNIFICANT POSSIBILITY AT KCGI AND KPAH TAF SITES
THIS AFTERNOON AND EVENING AS A CLUSTER OF THUNDERSTORMS PUSHES
NORTH AND EAST OUT OF NORTHEAST ARKANSAS AND SOUTHERN MISSOURI.
CANNOT RULE OUT SOME VICINITY THUNDER EVEN UP AT KEVV...BUT MOST OF
THE ACTIVITY TO OUR SOUTHWEST WILL LIKELY GIVE UP BEFORE REACHING
THAT FAR NORTHEAST. THUNDER WILL BE A GOOD POSSIBILITY THROUGHOUT
THE AREA AGAIN SUNDAY MAINLY IN THE LATE MORNING THROUGH MID
AFTERNOON. CLOUDS SHOULD MAINLY BE CONFINED TO CU AND CONVECTIVE
DEBRIS THROUGH THE PERIOD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
SHORT TERM...DRS
LONG TERM....DRS
AVIATION...SMITH
Hazardous weather outlook, Jun 23, 4:27 AM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
527 AM CDT SAT JUN 23 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-241030-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
527 AM CDT SAT JUN 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND
TONIGHT...ESPECIALLY DURING THE HEAT OF THE AFTERNOON AND EARLY
EVENING HOURS. THERE IS SOME RISK OF ISOLATED SEVERE STORMS.
HOWEVER...MOST THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LEVELS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE ANOTHER POSSIBILITY OF SCATTERED THUNDERSTORMS ON
SUNDAY...AND THEN AGAIN LATE WEDNESDAY INTO THURSDAY. THOUGH
ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED AT THIS
TIME...ISOLATED SEVERE STORMS CANNOT BE RULED OUT.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Thunderstorm Wind, Livingston
- When
- June 23, 2:32 PM CST to 2:42 PM CST
- Where
- Livingston County, 1 mi SE of Smithland to 5 mi SE of Smithland
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 37.120, -88.387
Numerous trees were blown down along Kentucky Highway 453. One of the trees landed on a house, trapping a person inside. Another tree landed on a car. The highway was closed for over an hour. No injuries were reported.
Thunderstorm Wind, Webster
- When
- June 23, 2:41 PM CST
- Where
- Webster County, Clay
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 37.480, -87.830
About half of a roof was blown off a house. The roofing landed on a second house. Several trees and numerous power lines were down.
Hail, Daviess
- When
- June 23, 3:38 PM CST to 3:48 PM CST
- Where
- Daviess County, 5 mi S of Owensboro to Masonville
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.698, -87.120
Nickel to quarter size hail was reported. The ground was nearly covered by hail in Masonville.
Thunderstorm Wind, Carlisle
- When
- June 23, 5:34 PM CST
- Where
- Carlisle County, Bardwell
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 36.870, -89.020
Wind gusts estimated near 60 MPH blew down trees.
Hail, Carlisle
- When
- June 23, 5:34 PM CST
- Where
- Carlisle County, Bardwell
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.870, -89.020
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Tennessee, June 23, 20071 death · 1 event
- Flash Flooding in Oklahoma, June 23, 2007$63,000 · 9 events
- Wildfire in California, June 23, 2007$75,000 · 1 event
- Lightning Strike in Missouri, June 23, 20075 injured · 1 event
- Hail and Damaging Winds in Tennessee, June 23, 2007$28,000 · 61 kt wind · 7 events
- Hail and Damaging Wind in Missouri, June 23, 2007$25,000 · 1 in hail · 2 events
- Hail and Damaging Wind in Indiana, June 23, 2007$16,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Kentucky, June 23, 2007$10,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Minnesota, June 23, 20071 in hail · 6 events
- Hail and Damaging Winds in Oklahoma, June 23, 2007$2,000 · 1 in hail · 5 events
- Hail and Damaging Wind in New Mexico, June 23, 20071.75 in hail · 5 events
- Hail and Damaging Wind in Kansas, June 23, 20071 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31810, 31804, 31805, 31812, 31813.